Alert archive / Texas / High Wind Warnings in 2026

High Wind Warning 3, NWS Amarillo, TX

March 14, 202620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Mar 14, 2026, 11:53 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 15, 2026, 7:00 AM CDT. It was in force for 12 hr. 41 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2026, 11:53 AM CDT (16:53 UTC)
In effect from
Mar 15, 2026, 7:00 AM CDT
Expired
Mar 15, 2026, 7:00 PM CDT
In force
12 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 8:05 AM CDTNON-TSTM WND GST 591 Wsw Hooker, OKOklahoma Mesonet.
Mar 15, 8:13 AM CDTNON-TSTM WND GST 604 Ssw Dalhart, TXASOS station KDHT Dalhart (ASOS).
Mar 15, 8:13 AM CDTNON-TSTM WND GST 611 Wsw Guymon, OKASOS station KGUY Guymon (ASOS).
Mar 15, 8:28 AM CDTNON-TSTM WND GST 59Palo Duro Reservoir 1nw, TXWest Texas Mesonet.
Mar 15, 8:55 AM CDTNON-TSTM WND GST 613 Sse Boise City, OKPeak gust in Cimarron county of 61 mph at the Boise City mesonet. 58 mph or greater gusts in the area were observed from 855 AM till 430 PM.
Mar 15, 9:39 AM CDTNON-TSTM WND GST 714 Ssw Dalhart, TXASOS station KDHT Dalhart (ASOS).
Mar 15, 9:42 AM CDTNON-TSTM WND GST 714 Ssw Dalhart, TXPeak gust in Hartley county of 71 mph at the Dalhart ASOS. 58 mph or greater gusts were observed in the area from about 9 AM till 5 PM.
Mar 15, 10:20 AM CDTNON-TSTM WND GST 601 Wsw Hooker, OKMesonet station HOOK Hooker.
Mar 15, 10:21 AM CDTNON-TSTM WND GST 631 Wsw Guymon, OKASOS station KGUY Guymon (ASOS).
Mar 15, 10:23 AM CDTNON-TSTM WND GST 702 N Stinnett, TXMesonet station 104 Stinnett 1NNW.
Mar 15, 10:23 AM CDTNON-TSTM WND GST 702 N Stinnett, TXPeak gust in Hutchinson county at the Stinnett mesonet. 58 mph or greater gusts were observed in the area from about 9 AM till 2 PM.
Mar 15, 10:26 AM CDTNON-TSTM WND GST 621 Ene Mclean, TXMesonet station 44 McLean 1E.
Mar 15, 10:38 AM CDTNON-TSTM WND GST 606 Ese Lora, TXPeak gust in Hemphill county at the Miami mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 3 PM.
Mar 15, 10:59 AM CDTNON-TSTM WND GST 633 Se Dumas, TXPeak gust in Moore county at the Dumas mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 1 PM.
Mar 15, 11:00 AM CDTNON-TSTM WND GST 5811 S Romero, TXPeak gust in Oldham county at the Romero mesonet. 40 mph or greater sustained winds were observed elsewhere in the county from about 8 AM till 4 PM.
Mar 15, 11:07 AM CDTNON-TSTM WND GST 60Goodnight, TXMesonet station 85 Goodnight.
Mar 15, 11:18 AM CDTNON-TSTM WND GST 649 Nne Sunray, TXPeak gust in Sherman county at the Sunray mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 12 PM.
Mar 15, 11:20 AM CDTHIGH SUST WINDS 418 W Slapout, OK40 mph or greater sustained winds were measured in portions of Beaver county from 1120 AM till 215 PM.
Mar 15, 11:35 AM CDTNON-TSTM WND GST 601 Nnw Spearman, TXAWOS station KE42 1 NNW Spearman.
Mar 15, 11:35 AM CDTNON-TSTM WND GST 601 Nnw Spearman, TXPeak gust in Hansford county at the Spearman AWOS. 58 mph or greater gusts were observed in the area from about 8 AM till 2 PM.
Mar 15, 11:50 AM CDTNON-TSTM WND GST 701 Wsw Guymon, OKASOS station KGUY Guymon (ASOS).
Mar 15, 11:50 AM CDTNON-TSTM WND GST 701 Wsw Guymon, OKPeak gust in Texas county of 70 mph at the Guymon ASOS. Several other 58 mph or greater gusts were observed in the county from about 8 AM till 6 PM.
Mar 15, 11:57 AM CDTNON-TSTM WND GST 602 Wsw Clarendon, TXMesonet station 35 Clarendon 2W.
Mar 15, 11:57 AM CDTNON-TSTM WND GST 602 Wsw Clarendon, TXPeak gust in Donley county at the Clarendon mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 1 PM.
Mar 15, 12:01 PM CDTNON-TSTM WND GST 643 Se Pantex, TXPeak gust in Carson county at the Pantex ESE mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 4 PM.
Mar 15, 12:01 PM CDTNON-TSTM WND GST 666 Se Wellington, TXPeak gust in Collingsworth county at the Wellington mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 2 PM.
Mar 15, 12:05 PM CDTNON-TSTM WND GST 692 N Texline, TXPeak gust in Dallam county of 69 mph at the Texline mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 2 PM.
Mar 15, 12:12 PM CDTNON-TSTM WND GST 602 Wnw Lake Mcclellan, TXMesonet station 121 Lake McClellan 2NW.
Mar 15, 12:16 PM CDTNON-TSTM WND GST 6215 Wsw Clarendon, TXMesonet station 108 Palo Duro 4E (JA Ranch).
Mar 15, 12:16 PM CDTNON-TSTM WND GST 6410 Ene Palo Duro Canyon, TXMesonet station 74 Claude 12SW.
Mar 15, 12:16 PM CDTNON-TSTM WND GST 6410 Ene Palo Duro Canyon, TXPeak gust in Armstrong county at the Claude mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 4 PM.
Mar 15, 12:33 PM CDTNON-TSTM WND GST 643 W Dozier, TXMesonet station 81 Dozier 3W.
Mar 15, 12:51 PM CDTNON-TSTM WND GST 638 Ssw Palo Duro Canyon, TXPeak gust in Randall county at the Ceta Canyon mesonet. 58 mph or greater gusts were observed in the area from about 11 AM till 3 PM.
Mar 15, 12:54 PM CDTNON-TSTM WND GST 641 Ene Mclean, TXMesonet station 44 McLean 1E.
Mar 15, 12:54 PM CDTNON-TSTM WND GST 641 Ene Mclean, TXPeak gust in Gray county at the McLean mesonet. 58 mph or greater gusts were observed in the area from about 9 AM till 3 PM.
Mar 15, 1:06 PM CDTNON-TSTM WND GST 626 E Amarillo, TXASOS station KAMA Amarillo (ASOS).
Mar 15, 1:06 PM CDTNON-TSTM WND GST 626 E Amarillo, TXCorrects previous non-tstm wnd gst report from 6 E Amarillo. Peak gust in Potter county at the Amarillo ASOS. 58 mph or greater gusts were observed in the area from about 11 AM till 1 PM.
Mar 15, 1:06 PM CDTNON-TSTM WND GST 626 E Amarillo, TXPeak gust in Randall county at the Amarillo ASOS. 58 mph or greater gusts were observed in the area from about 11 AM till 1 PM.
Mar 15, 1:22 PM CDTNON-TSTM WND GST 612 Wnw Lake Mcclellan, TXMesonet station 121 Lake McClellan 2NW.
Mar 15, 2:05 PM CDTNON-TSTM WND DMG1 Wsw Amarillo, TXVideo received via social media of a large tree uprooted near I-40 and I-27 in Amarillo. Tree does appear to be partly or mostly dead, but could still suggest a 58 mph or greater wind gust.
Mar 15, 5:10 PM CDTNON-TSTM WND GST 628 W Lipscomb, TXPeak gust in Lipscomb county at the Lipscomb mesonet. 58 mph or greater gusts were observed in the area from about 10 AM till 5 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.9 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WWUS74 KAMA 141653
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
1153 AM CDT Sat Mar 14 2026

OKZ001>003-TXZ001>020-317-150100-
/O.UPG.KAMA.HW.A.0002.260315T1200Z-260316T0000Z/
/O.NEW.KAMA.HW.W.0003.260315T1200Z-260316T0000Z/
/O.NEW.KAMA.DU.Y.0002.260315T1200Z-260316T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Pampa, Canyon, Gruver, Wildorado, Lutie,
Lela, Masterson, Wellington, Washburn, Booker, Keyes, Lora,
Beaver, Boise City, Boys Ranch, Channing, Bushland, Guymon,
Perryton, Panhandle, Kingsmill, Clarendon, Shamrock, Palo Duro
Canyon State Park, Wolf Creek Park, Dumas, Wheeler, Buffalo Lake,
Forgan, Ware, Umbarger, Twitty, Four Way, Romero, Spearman, Vega,
Claude, Waka, Dozier, Amarillo, Glazier, Hartley, Dalhart,
Canadian, Wayside, Goodnight, Higgins, Follett, Briscoe,
Hereford, Borger, Lake Marvin, Codman, White Deer, Samnorwood,
Dawn, Bootleg, Miami, Pantex, Skellytown, Conlen, Farnsworth, and
Stratford
1153 AM CDT Sat Mar 14 2026

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...
...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SUNDAY...

* WHAT...For the High Wind Warning, north winds 35 to 45 mph with 
  gusts up to 65 mph expected. For the Blowing Dust Advisory, 
  visibility between one-quarter and one mile in blowing dust 
  expected.

* WHERE...The combined Texas and Oklahoma Panhandles. 

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Widespread 
  power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Ward
3 follow-up statements
353 
WWUS74 KAMA 150100
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
800 PM CDT Sat Mar 14 2026

OKZ001>003-TXZ001>020-317-151300-
/O.CON.KAMA.HW.W.0003.260315T1200Z-260316T0000Z/
/O.CON.KAMA.DU.Y.0002.260315T1200Z-260316T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Waka, Dumas, Shamrock, Borger, Boise
City, Spearman, Twitty, Farnsworth, Lora, Bushland, Channing,
Palo Duro Canyon State Park, Conlen, Panhandle, Buffalo Lake,
Higgins, Hartley, Pantex, Booker, Wheeler, Lela, Wolf Creek Park,
Codman, Guymon, Skellytown, Lutie, Glazier, Masterson, Forgan,
Beaver, Four Way, Claude, Wildorado, Vega, Boys Ranch, White
Deer, Pampa, Miami, Dawn, Hereford, Umbarger, Amarillo, Lake
Marvin, Kingsmill, Dozier, Canadian, Keyes, Bootleg, Goodnight,
Wellington, Samnorwood, Romero, Clarendon, Stratford, Gruver,
Follett, Ware, Canyon, Wayside, Perryton, Dalhart, Washburn, and
Briscoe
800 PM CDT Sat Mar 14 2026

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT 
SUNDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT 
SUNDAY...

* WHAT...For the High Wind Warning, north winds 35 to 45 mph with 
  gusts up to 65 mph expected. For the Blowing Dust Advisory, 
  visibility locally between one-quarter and one mile in blowing 
  dust expected.

* WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of 
  Texas.

* WHEN...From 7 AM to 7 PM CDT Sunday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Power outages 
  are expected. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

11
161 
WWUS74 KAMA 151045
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
545 AM CDT Sun Mar 15 2026

OKZ001>003-TXZ001>020-317-151900-
/O.CON.KAMA.HW.W.0003.260315T1200Z-260316T0000Z/
/O.CON.KAMA.DU.Y.0002.260315T1200Z-260316T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Glazier, Canadian, Miami, Stratford,
Buffalo Lake, Follett, Boise City, Keyes, Shamrock, Lora, Waka,
Romero, Dalhart, Booker, Twitty, Amarillo, Wayside, Boys Ranch,
Higgins, Borger, Skellytown, Guymon, Panhandle, Claude, Umbarger,
Spearman, Dumas, Dawn, Channing, Wildorado, Lela, Lutie, Palo
Duro Canyon State Park, Vega, Briscoe, Goodnight, Hartley, White
Deer, Farnsworth, Four Way, Wellington, Dozier, Wolf Creek Park,
Masterson, Washburn, Bushland, Pantex, Kingsmill, Pampa, Conlen,
Forgan, Gruver, Canyon, Wheeler, Ware, Perryton, Hereford,
Clarendon, Samnorwood, Bootleg, Beaver, Codman, and Lake Marvin
545 AM CDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS 
EVENING...

* WHAT...For the High Wind Warning, north winds 35 to 45 mph with 
  gusts up to 65 mph expected. For the Blowing Dust Advisory, 
  visibility locally between one-quarter and one mile in blowing 
  dust expected.

* WHERE...The Texas and Oklahoma Panhandles.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Power outages 
  are expected. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

PAV
287 
WWUS74 KAMA 151821
NPWAMA

URGENT - WEATHER MESSAGE
National Weather Service Amarillo TX
121 PM CDT Sun Mar 15 2026

OKZ001>003-TXZ001>020-317-160000-
/O.CON.KAMA.HW.W.0003.000000T0000Z-260316T0000Z/
/O.CON.KAMA.DU.Y.0002.000000T0000Z-260316T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
Including the cities of Boys Ranch, Higgins, Forgan, Conlen, Four
Way, Waka, Dozier, Washburn, Wolf Creek Park, Guymon, Samnorwood,
Ware, Spearman, Glazier, Gruver, Channing, Lake Marvin, Borger,
Romero, White Deer, Beaver, Canadian, Wildorado, Dawn, Shamrock,
Wellington, Follett, Goodnight, Vega, Lutie, Boise City, Briscoe,
Dalhart, Bushland, Panhandle, Farnsworth, Pantex, Palo Duro
Canyon State Park, Keyes, Masterson, Clarendon, Hereford,
Amarillo, Canyon, Booker, Pampa, Buffalo Lake, Kingsmill,
Umbarger, Hartley, Wayside, Skellytown, Codman, Wheeler, Twitty,
Perryton, Claude, Lora, Bootleg, Lela, Dumas, Stratford, and
Miami
121 PM CDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS 
EVENING...

* WHAT...For the High Wind Warning, north winds 35 to 45 mph with 
  gusts up to 65 mph. For the Blowing Dust Advisory, visibility 
  between one-quarter and one mile in blowing dust.

* WHERE...The Texas and Oklahoma Panhandles.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Widespread 
  power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Ward

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 14, 6:26 AM CDT, 5 hours 27 minutes earlier. Its key messages:

  • Issued at 1150 PM CDT Fri Mar 13 2026
  • Increasing potential for strong winds behind a cold front Sunday, with high probabilities of widespread wind gusts over 50 mph. These strong winds could cause elevated to critical fire weather conditions.
  • Cold wind chills in the teens and single digits are forecast on Sunday night - Monday morning.
  • Warm and drier conditions are expected to create elevated fire weather conditions today.
  • Record highs could occur today and again late next week.
Area forecast discussion, Mar 14, 6:26 AM CDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
626 AM CDT Sat Mar 14 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1150 PM CDT Fri Mar 13 2026

- Increasing potential for strong winds behind a cold front
  Sunday, with high probabilities of widespread wind gusts over 50
  mph. These strong winds could cause elevated to critical fire
  weather conditions.

- Cold wind chills in the teens and single digits are forecast on
  Sunday night - Monday morning.

- Warm and drier conditions are expected to create elevated fire
  weather conditions today.

- Record highs could occur today and again late next week.

&&

.SHORT TERM...
(Tonight through Sunday night)
Issued at 1150 PM CDT Fri Mar 13 2026

Latest satellite and mesoanalysis observations depict a very dry air
mass over the High Plains being reinforced by stagnate northwest
flow aloft. This will promote warming temperatures this afternoon,
with highs in the 80s forecast across the Panhandles. The
highlight of this weekend's weather will unfortunately be about
high winds as well as fire weather on Sunday. The fire weather
threat will be discussed in more detail in the fire weather
portion of this discussion.

On Sunday, a high amplitude trough will strengthen as it digs atop
the Great Plains. On the trailing side of this feature, a stout
100kt 500mb jet streak will traverse over the Panhandles, helping to
pull a strong cold front with it. Rapid height rises behind the
front will generate a stiff north wind as it surges southward,
bringing sustained winds of 30-40 mph. Most model guidance show 40-
50 kt winds directly above the surface at 850mb, which should be
easily mixed down to the ground with the fronts arrival. Latest
trends from most datasets have focused 10-40% probabilities for 60+
mph wind gusts to the eastern half of the Panhandles where the
better jet dynamics are favored to be, but these high wind gusts
could still easily occur anywhere across the forecast area. Reduced
visibility due to blowing dust may occur as well, so keep an eye out
for that potential and use extra caution while driving.

Another consequence of this ridiculous wind will be the efficient
advection of colder air. Assuming an arrival of the front by Sunday
morning, high temperatures are progged to peak in the 40s and 50s
from north to south respectively. Sunday night into Monday morning
will be bitterly cold compared to mornings of late, when we can
expect lows in the teens and 20s (wind chill values likely in the
single digits and teens). A brief window of low chances for light
precipitation may exist initially behind the front Sunday morning
across the northern Panhandles, where pre-existing cooler
temperatures could lead to barely enough saturation to produce some
light rain/snow. However, forecast soundings hint that dry air
should win the day for most, and any precip that does fall would
have a hard time being measurable (10-20% POPs).

Harrel

&&

.LONG TERM...
(Monday through next Friday)
Issued at 1150 PM CDT Fri Mar 13 2026

Ensemble model data paints a dry picture for the High Plains of the
Texas and Oklahoma Panhandles as we push deeper into March.
Northwest flow aloft will be maintained by an anomalously strong
area of high pressure set to stubbornly build over the desert
southwest. Monday we'll have some cold front hangover with highs in
the 50s, but warm air will rapidly return through the rest of the
week. Tuesday should be the most pleasant day of weather with highs
in the 70s. As we enter mid-late next week, high pressure should
have built further east towards the region, kicking us further into
a summer-like warming trend. Current indications would potentially
place near record highs in the upper 80s & 90s over the Panhandles
Thu-Sat. Even if this level of heat doesn't come to fruition, signs
of moisture are nowhere to be found and drought conditions look to
worsen.

Harrel

&&

.AVIATION...
(12Z TAFS)
Issued at 625 AM CDT Sat Mar 14 2026

VFR conditions are expected through the next 24 hours. Winds will
be around 10-15 kts out of the southwest this afternoon, then turn
westerly and perhaps strengthen slightly. A cold front will move
in from the north later tonight. Winds will strengthen
significantly behind the cold front.

&&

.FIRE WEATHER...
Issued at 1150 PM CDT Fri Mar 13 2026

Warm and very dry conditions will create elevated to low-end
critical fire weather conditions for portions of the Panhandles this
afternoon. Highest RFTIs of 3-4 are forecast across the west-
northwest combined Panhandles where relative humidity values could
fall as low as 5-10% in the presence of 15-25 mph southwest winds.
Similarly dry air will exist elsewhere across the area, but lighter
winds are favored which would support mostly elevated fire weather.

Despite cooler temperatures, dry and very windy conditions will
promote critical fire weather across the Panhandles. Sustained north
winds of 30-40 mph with gusts of 50-60+ mph will combine with
minimum RH values of 10-20% to create RFTIs of 3-5 for much of the
combined Texas and Oklahoma Panhandles. Driest conditions are
forecast further west across the Panhandles, while stronger winds
are forecast further east. Regardless, the strong winds and gusts
will be the main proponent for promoting dangerous conditions for
potential fire spread Sunday afternoon.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon today to 8 PM CDT this evening for
     TXZ001>003-006-007.

     Fire Weather Watch from Sunday morning through Sunday evening
     for TXZ001>020-317.

     High Wind Watch from Sunday morning through Sunday evening for
     TXZ001>020-317.

OK...Red Flag Warning from noon today to 8 PM CDT this evening for
     OKZ001>003.

     Fire Weather Watch from Sunday morning through Sunday evening
     for OKZ001>003.

     High Wind Watch from Sunday morning through Sunday evening for
     OKZ001>003.

&&

SHORT TERM...38
LONG TERM....38
AVIATION...52
Hazardous weather outlook, Mar 14, 12:05 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1205 AM CDT Sat Mar 14 2026

OKZ001>003-TXZ001>020-317-141715-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1205 AM CDT Sat Mar 14 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Elevated to critical fire weather conditions along with record
high temperatures are forecast for the Texas and Oklahoma
Panhandles this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong winds are likely behind a cold front Sunday, with potential
for gusts over 60 mph. These strong winds could cause elevated to
critical fire weather conditions.

Single digit wind chills will be possible across the northern
Panhandles Sunday night into Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:53 AM CDTBlowing Dust AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more31 hr
Mar 14, 12:11 PM CDTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more33 hr

Nearby

High Wind Warnings in Texas, 2026High Wind Warnings in Oklahoma, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.